Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Heart palpitations, playing iPhone app games. Connections between the two?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Hi. I have recently started experiencing noticeable heart palpatations. I have also recently started spending considerable time playing rather addictive iPhone app games and wonder if there may be a connection between the two. Although the palpatations are more obvious when engrossed in a game, they are also quite apparent throughout the day. I have not experienced these until recently.
Posted Wed, 25 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
It sounds like you have some type of tachycardia or rapid rhythm. Playing games does add to the anxiety considerably causing palpitations.Smoking or drinking caffeine or any energy drinks can also cause such symptoms. Anxiety is a potential factor. In the absence of anxiety we should talk about rhythm disturbance.

Certain things may contribute to a rhythm disturbance including dehydration or electrolyte abnormalities. I would suggest you drink a generous amount of an electrolyte beverage such as Gatorade for the next 24 hours.
Practice yoga, XXXXXXX breathing exercises and relaxation exercises. Avoid playing games for a few days. If your symptoms persist or if you feel chest pain, faintness, nausea or significant shortness of breath then you should see a physician for a full physical examination and consultation.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor